Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 92, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 11, 2015, 8:39 PM EDT for Lorain County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2015, 8:39 PM EDT (00:39 UTC)
- Expired
- Aug 11, 2015, 9:23 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 18 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
016
WUUS51 KCLE 120039
SVRCLE
OHC093-120145-
/O.NEW.KCLE.SV.W.0092.150812T0039Z-150812T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
839 PM EDT TUE AUG 11 2015
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LORAIN COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 945 PM EDT
* AT 839 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF AVON LAKE TO LORAIN TO NEAR
AMHERST...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LORAIN...ELYRIA...VERMILION...NORTH RIDGEVILLE...AVON LAKE...
AMHERST...GRAFTON...AVON...SHEFFIELD LAKE...EATON...OBERLIN...
SHEFFIELD...LAGRANGE...SOUTH AMHERST...PITTSFIELD...
AND EATON ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4150 8197 4135 8197 4135 8188 4127 8188
4127 8197 4120 8197 4121 8213 4127 8234
4143 8234 4143 8227 4147 8218 4152 8201
TIME...MOT...LOC 0039Z 308DEG 24KT 4157 8219 4147 8219 4142 8226
HAIL...<.75IN
WIND...60MPH
$$
CLARK2 follow-up statements
895
WWUS51 KCLE 120058
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
858 PM EDT TUE AUG 11 2015
OHC093-120145-
/O.CON.KCLE.SV.W.0092.000000T0000Z-150812T0145Z/
LORAIN OH-
858 PM EDT TUE AUG 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR LORAIN COUNTY...
AT 856 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR AVON LAKE TO NEAR ELYRIA TO 6 MILES NORTHWEST OF
GRAFTON...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LORAIN...ELYRIA...NORTH RIDGEVILLE...AVON LAKE...AMHERST...GRAFTON...
AVON...SHEFFIELD LAKE...EATON...OBERLIN...SHEFFIELD...LAGRANGE...
SOUTH AMHERST...PITTSFIELD AND EATON ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4150 8197 4135 8197 4135 8188 4127 8188
4127 8197 4120 8197 4121 8213 4127 8233
4133 8231 4139 8227 4144 8224 4147 8218
4152 8201
TIME...MOT...LOC 0056Z 309DEG 25KT 4146 8203 4137 8206 4133 8214
HAIL...<.75IN
WIND...60MPH
$$
CLARK196
WWUS51 KCLE 120123
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
923 PM EDT TUE AUG 11 2015
OHC093-120131-
/O.CAN.KCLE.SV.W.0092.000000T0000Z-150812T0145Z/
LORAIN OH-
923 PM EDT TUE AUG 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR LORAIN COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. FREQUENT LIGHTNING AND
WIND GUSTS TO 35 MPH REMAIN POSSIBLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CLEVELAND.
LAT...LON 4150 8197 4135 8197 4135 8188 4127 8188
4127 8197 4120 8197 4121 8213 4127 8233
4133 8231 4139 8227 4144 8224 4147 8218
4152 8201
TIME...MOT...LOC 0121Z 308DEG 24KT 4146 8203 4137 8206 4133 8214
$$
CLARKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:36 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 11, 7:36 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 736 PM EDT TUE AUG 11 2015 .SYNOPSIS... HIGH PRESSURE OVER THE UPPER PLAINS WILL GRADUALLY MOVE UP THE OHIO VALLEY THROUGH THURSDAY. A WEAK COLD FRONT SHOULD MOVE THROUGH THE REGION LATE FRIDAY THEN HIGH PRESSURE WILL REBUILD OVER THE AREA FOR THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... A FEW SHOWERS HAVE BEEN ONGOING ALONG A BOUNDARY THAT EXTENDS SE ACROSS LAKE ERIE TOWARDS GEAUGA AND TRUMBULL COUNTIES. A WATERSPOUT WAS EVEN REPORTED ALONG THE LAKE COUNTY SHORELINE AROUND 645 PM AS ONE OF THE STRONGER SHOWERS MOVED ONSHORE. WILL CONTINUE TO CARRY A LOW CHANCE OF SHOWERS ALL THE WAY WEST TO TOLEDO AS THE ACTIVITY MOVING SOUTH OUT OF MICHIGAN CROSSES LAKE ERIE TOWARDS NORTHERN OHIO. SKIES WILL GO MOSTLY CLOUDY FOR A PERIOD OF TIME ACROSS NE OHIO THIS EVENING AS THE SHORTWAVE SLIDES SE. PREVIOUS DISCUSSION... AN UPPER S/W WILL RAPIDLY DROP SE ACROSS THE AREA TONIGHT TO AID THE THREAT FOR SCT LAKE ENHANCED SHRA. THE VORT MAX TRACK WITH THIS FEATURE IS SE THRU THE WEST HALF OF THE CWA. THE MODELS HAVE VARYING AMOUNTS OF LIGHT QPF ALL THE WAY BACK INTO THE WESTERN COUNTIES. THE AIRMASS WILL BE MARGINALLY UNSTABLE ENOUGH FOR SOME ISOLATED THUNDER. ALSO...THE COLD AIR ALOFT COULD ALLOW FOR SOME SMALL HAIL WITH THE STRONGER CONVECTIVE CELLS BUT WON'T MENTION THIS DUE TO THE OVERALL SMALL CHANCE. MOST OF THE ENERGY WITH THIS FEATURE SHOULD BE SE OF THE AREA BY 09Z SO THE MORE WIDESPREAD THREAT FOR SHRA SHOULD SHRINK BACK TO MOSTLY JUST THE EASTERN PART OF THE SNOWBELT BY 12Z WHERE THE BETTER DYNAMICS WITH THE UPPER TROUGH WILL BE ALONG WITH ADDED LAKE ENHANCEMENT. TONIGHT WILL BE COOLER WITH LOWS FROM THE UPPER 50S TO LOWER 60S. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... THE UPPER TROUGH WILL STILL HAVE ENOUGH OF A PRESENCE IN THE EAST FOR A FEW SHRA ON WED. THIS THREAT SHOULD COME TO AN END WED EVE AS HIGH PRESSURE BUILDS IN WITH EVEN DRIER AIR AND WARM ADVECTION BEGINS AT 850 MB TO START LESSENING THE LAKE ENHANCEMENT POTENTIAL. A BAND OF WARM ADVECTION CLOUDS AND PRECIP TRIES TO SPREAD SE TOWARD THE AREA LATE WED NIGHT BUT THINK THIS WILL HOLD OFF UNTIL THU...IF IT DOES OCCUR AT ALL DUE TO MARGINAL MOISTURE. WED NIGHT WILL BE A SEASONALLY COOL NIGHT WITH LOWS EXPECTED TO FALL INTO A RANGE FROM 49 TO 56 DEGREES FOR ALL BUT THE IMMEDIATE LAKESHORE WHERE A LITTLE MORE WIND WILL KEEP LOWS IN THE UPPER 50S. THE SMALL THREAT FOR CONVECTION NEAR LAKE ERIE LATER THU WILL INCREASE THU NIGHT AND FRI AS A DISSIPATING COLD FRONT IS EXPECTED TO DROP SE INTO THE AREA. WILL STAY WITH THE PLAN OF INCREASING POPS FOR THE TIMING OF THIS FRONT. TEMPS SHOULD MODERATE CLOSER TO NORMAL THU THRU FRI FROM THE S TO SW WINDS AHEAD OF THE FRONT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE MODELS ARE SOMEWHAT MORE IN AGREEMENT ON THE TIMING OF THE WEAK COLD FRONT FRIDAY NIGHT INTO SATURDAY. THE WEAK FRONT APPEARS TO STALL SOMEWHERE IN CENTRAL OHIO ON SATURDAY. WILL CONTINUE TO ALLOW FOR A SMALL CHANCE FOR SHOWERS AND THUNDERSTORMS ON SATURDAY. SOME OF THE MODELS POST SMALL QPF ON SUNDAY AND I SUPPOSE THE STALLED FRONT MAY STILL BE NEAR BY BUT WITH THE RIDGE BUILDING ALOFT THERE WOULD BE LITTLE SUPPORT FOR SHOWERS/STORMS OTHER THAN THE MARGINAL THERMODYNAMICS AND ODDS WOULD FAVOR DRY WEATHER. A SIMILAR SCENARIO MONDAY NIGHT INTO TUESDAY AS A WEAKENING FRONT RIDES OVER THE RIDGE AND TRIES TO SAG INTO THE AREA. WE HAVE A LOW POP IN THE FORECAST AND GIVEN THE GUIDANCE WILL CONTINUE TO MENTION A SMALL CHANCE FOR SHOWERS/STORMS. WITH THE RIDGE BUILDING ALOFT...TEMPERATURES SHOULD TREND UPWARD EARLY IN THE WEEK. WILL NOT GO AS WARM AS IT POTENTIALLY COULD BE GIVEN THE UNCERTAINTY ABOUT CLOUDS AND SHOWERS BUT WILL BE ABOVE NORMAL WITH HIGHS GENERALLY IN THE MID 80S. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... NORTHWEST FLOW ACROSS THE AREA CONTINUES AS HIGH PRESSURE BUILDS IN FROM THE WEST. SOME SCATTERED CLOUDS REMAIN OVER THE AREA WITH WINDS REMAINING OUT OF THE NORTHWEST THROUGH THIS EVENING. OVERNIGHT...A TROUGH OF LOW PRESSURE WILL MOVE IN ACROSS LAKE ERIE BRINGING IN MVFR CEILINGS TO MANY TAF SITES... PROGRESSING FROM NORTH TO SOUTH. MY THINKING IS THAT THIS TROUGH WILL REACH ERI AND CLE AROUND 08Z AND MOVE THROUGH THE EASTERN INLAND TAF SITES BY 10Z OR SO. BY LATE MORNING...HIGH PRESSURE WILL BUILD IN FROM WEST TO EAST ALLOWING CEILINGS TO RETURN VFR CONDITIONS. OUTLOOK...A CHANCE OF NON-VFR CONDITIONS FRIDAY NIGHT INTO SATURDAY WITH SHOWERS AND THUNDERSTORMS. && .MARINE... NORTHWEST WINDS WILL LIKELY INCREASE OVERNIGHT AS THE SURFACE TROUGH CROSSES THE LAKE. NOT SURE IF THE WIND INCREASE WILL BE ENOUGH T0 PUSH THE WIND AND WAVES ABOUT SMALL CRAFT CRITERIA BUT IT WILL BE CLOSE. WILL INCLUDE WAVES AT LEAST 2 TO 4 FEET IN THE FORECAST LATER TONIGHT INTO WEDNESDAY. THE SURFACE HIGH SHOULD SLIDE ACROSS THE LOWER GREAT LAKES WEDNESDAY NIGHT INTO THURSDAY AND WINDS WILL COME AROUND FROM THE SOUTHWEST ON THURSDAY AND INCREASE AHEAD OF THE NEXT FRONT. A WEAK COLD FRONT IS EXPECTED FRIDAY NIGHT INTO SATURDAY. NOT A LOT OF CONFIDENCE ON THE TIMING BUT THE GRADIENT SHOULD BE RATHER LIGHT IN THE VICINITY OF THE FRONT. HIGH PRESSURE SHOULD BUILD ACROSS ONTARIO OVER THE WEEKEND AND WINDS WILL LIKELY COME AROUND FROM THE NORTHEAST FOR A WHILE THIS WEEKEND BUT THE GRADIENT SHOULD BE LIGHT ENOUGH THAT THE ONSHORE/OFFSHORE FLOW MAY DOMINATE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS/KEC SHORT TERM...ADAMS LONG TERM...KOSARIK AVIATION...SEFCOVIC MARINE...KOSARIK
Hazardous weather outlook, Aug 11, 4:20 AM EDT, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 420 AM EDT TUE AUG 11 2015 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-120830- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 420 AM EDT TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-120830- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 420 AM EDT TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 11, 7:47 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
747 PM EDT TUE AUG 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM WATER SPOUT 2 WNW WILLOWICK 41.65N 81.50W
08/11/2015 LEZ146 OH BROADCAST MEDIA
A WATERSPOUT WAS REPORTED OFF OF LAKE COUNTY.
&&
CLARKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:21 PM EDT | Special Marine Warning | CLE | 39 min | |
| Aug 11, 9:06 PM EDT | Special Weather Statement | CLE | Medina | 39 min |
| Aug 12, 3:31 AM EDT | Small Craft Advisory | CLE | 12 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.